Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2004, 9:26 PM MDT for Cheyenne County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 9:26 PM MDT (03:26 UTC)
- Expired
- Jun 19, 2004, 10:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
358 WUUS53 KGLD 200326 SVRGLD COC017-200430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 926 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 1030 PM MDT * AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN CHEYENNE COUNTY... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CHEYENNE COUNTY AROUND 940 PM MDT... RURAL SOUTHERN CHEYENNE COUNTY AROUND 950 PM MDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3877 10319 3859 10321 3854 10279 3875 10280 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:35 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 19, 8:35 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT SAT JUN 19 2004 .DISCUSSION...MOIST UPSLOPE FLOW CONTINUES ACROSS THE AREA AS CANADIAN SURFACE HIGH OVER NORTHEAST NEBRASKA PULLS SLOWLY AWAY TO THE EAST AND PROMOTES SOUTHEAST LOW LEVEL FLOW. WILL KEEP CLOUDS ALL NIGHT AND ADD AREAS OF FOG TO FORECAST. BEST CHANCE OF LOW VISIBILITY IN FOG WILL BE OVER WESTERN TIER OF KANSAS COUNTIES AND ALL OF COLORADO COUNTIES. WILL MONITOR FOR POSSIBLE FOG ADVISORY IN THIS REGION. WITH WINDS OUT OF THE SOUTHEAST TONIGHT...HIGHER DEWPOINTS NEAR 60 WILL GRADUALLY WORK THEIR WAY NORTHWEST INTO OUR FORECAST AREA. WILL KEEP LIKELY POPS IN SOUTHWEST AREAS TONIGHT GIVEN LATEST RADAR TRENDS OVER EAST CENTRAL COLORADO. LAST EVENINGS WRF MODEL DID A GOOD JOB HIGHLIGHTING THIS AREA OF THUNDERSTORMS...WHICH IT PROGS TO THE ESE INTO THE SOUTHERN PORTION OF OUR FORECAST AREA OVERNIGHT. WILL GO WITH CHANCE POPS FOR SHOWERS AFTER 06Z FOR CENTRAL AND NORTHEAST. OTHERWISE OVERNIGHT MIN TEMPERATURES AND OTHER GIRDS LOOK OKAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DLF
Hazardous weather outlook, Jun 19, 10:15 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SAT JUN 19 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1015 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN COLORADO LATE THIS AFTERNOON AND THIS EVENING...MAINLY WEST OF HIGHWAY 385. A FEW OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL. STORMS OVER EASTERN COLORADO WILL THEN MOVE EAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS...BUT SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON SUNDAY BRINGING A CHANCE FOR SEVERE THUNDERSTORMS TO THE TRI-STATE REGION. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY EAST OF THE KANSAS-COLORADO BORDER. THUNDERSTORMS WILL DEVELOP INTO A COMPLEX SUNDAY NIGHT WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN POSSIBLE. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK WITH THE GREATEST CHANCES DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF HIGHWAY 385 IN COLORADO LATE THIS AFTERNOON. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:47 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.